Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 486, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 27, 2025, 3:27 PM MDT for McKinley County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2025, 3:27 PM MDT (21:27 UTC)
- Expired
- Sep 27, 2025, 3:56 PM MDT
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McKinley County, NM
The radar
The Albuquerque radar (KABX), 139 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:09 PM MDT, 1 hour 18 minutes earlier. Its key messages:
- Updated at 1259 PM MDT Sat Sep 27 2025
- A storm system will draw subtropical moisture northward over northern and central New Mexico with scattered to numerous showers and thunderstorms through Sunday, then some lingering showers and thunderstorms with lighter precip along and east of the continental divide on Monday.
- Additional rain amounts from the central high plains to the continental divide and Four Corners area should reach around 0.10 to 0.60 of an inch, with locally higher amounts over an inch along and just east of the central and south central mountains, and lighter amounts elsewhere.
- There will be an ongoing flash flood threat below the burn scars in the Ruidoso area until 9 PM Sunday evening.
- After a cool start to the coming week, dry and warmer conditions are expected Tuesday through Friday.
Area forecast discussion, Sep 27, 2:09 PM MDT, 1 hour 18 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Albuquerque NM 209 PM MDT Sat Sep 27 2025 ...New SHORT TERM, LONG TERM, FIRE WEATHER... .KEY MESSAGES... Updated at 1259 PM MDT Sat Sep 27 2025 - A storm system will draw subtropical moisture northward over northern and central New Mexico with scattered to numerous showers and thunderstorms through Sunday, then some lingering showers and thunderstorms with lighter precip along and east of the continental divide on Monday. - Additional rain amounts from the central high plains to the continental divide and Four Corners area should reach around 0.10 to 0.60 of an inch, with locally higher amounts over an inch along and just east of the central and south central mountains, and lighter amounts elsewhere. - There will be an ongoing flash flood threat below the burn scars in the Ruidoso area until 9 PM Sunday evening. - After a cool start to the coming week, dry and warmer conditions are expected Tuesday through Friday. && .SHORT TERM... (This evening through Monday) Issued at 1259 PM MDT Sat Sep 27 2025 An upper level low pressure system stalled over the CA/AZ border will continue to draw subtropical moisture northward across the forecast area with scattered to numerous showers and thunderstorms tonight through Monday. Additional rain amounts around 0.10-0.60" should be common from the central high plains westward to the continental divide and the Four Corners, with lighter amounts elsewhere. Locally higher amounts over an inch will be possible, especially along the central and south central mountains, as well as their adjacent east slopes. There should be a lot of cloud cover on Sunday, so we forecast high temperatures a few degrees below NBM guidance; especially over central parts of the forecast area. Will continue the ongoing Flash Flood Watch for the Ruidoso area burn scars until 9 PM Sunday. The risk of heavy rainfall will decrease areawide thereafter as the upper low opens into a trough and exits gradually eastward across the forecast area with drier air entering from the west. Monday will bring a little more sunshine and a noticeable downtick in shower and thunderstorm coverage, with most of the activity favoring the continental divide to the east slopes of the central mountain chain. There may be some patchy fog along the east slopes of the central mountain chain early Sunday morning, then the coverage of fog and low clouds will probably increase across central parts of the forecast area late Sunday night until mid morning Monday. && .LONG TERM... (Monday Night through Friday) Issued at 1259 PM MDT Sat Sep 27 2025 There is a good chance that some patchy fog will return to central parts of the forecast area late Monday night into Tuesday morning. During the middle of next week, a ridge of high pressure will build northward over New Mexico causing high temperatures to climb as much as 11 degrees above 30-year averages by Thursday. Southwest winds will probably become gusty on Friday as an upper level trough deepens over the southwest US. && .AVIATION... (18Z TAFS) Issued at 1159 AM MDT Sat Sep 27 2025 Scattered to numerous showers and embedded thunderstorms will continue today through Sunday evening. Extensive cloud cover has stabilized the atmosphere enough to limit the number of embedded thunderstorms so far today, but storm coverage will likely increase this afternoon and continue into the evening. A few storms should be capable of producing erratic wet microburst wind gusts up to 45 KT. Late tonight into Sunday morning, high res models depict a fairly persistent stream of rain showers in the vicinity of the central mountain chain. Easterly upslope flow will probably also produce areas of MVFR conditions in low clouds, and perhaps some patchy fog, early Sunday morning east of the central mountain chain (not as far east as the TX border). && .FIRE WEATHER... Issued at 1259 PM MDT Sat Sep 27 2025 Wetting precip will probably be pretty spotty over the far eastern plains with the passing storm system this weekend. Dry air will filter over the state in the wake of the storm system as a ridge of high pressure builds northward over NM midweek, but minimum humidities are forecast to remain above 15 percent areawide. Southwest wind gusts may reach the 15-25 mph range on Friday afternoon, especially over the mountains and northeast. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 53 73 53 73 / 70 60 40 5 Dulce........................... 42 67 42 70 / 70 70 60 40 Cuba............................ 46 65 45 68 / 70 80 70 50 Gallup.......................... 45 70 42 71 / 50 50 30 0 El Morro........................ 45 67 42 68 / 60 60 50 20 Grants.......................... 46 68 44 71 / 70 80 60 30 Quemado......................... 45 71 42 71 / 30 50 30 10 Magdalena....................... 50 66 50 68 / 60 80 60 50 Datil........................... 46 66 45 68 / 50 70 40 30 Reserve......................... 45 75 44 77 / 30 30 20 10 Glenwood........................ 50 79 49 80 / 40 20 10 10 Chama........................... 42 63 40 65 / 60 80 50 60 Los Alamos...................... 51 62 49 66 / 60 80 70 60 Pecos........................... 48 61 45 66 / 70 80 70 50 Cerro/Questa.................... 46 66 44 68 / 40 60 30 40 Red River....................... 38 57 37 59 / 40 70 30 50 Angel Fire...................... 34 60 32 63 / 30 70 30 50 Taos............................ 45 68 43 70 / 40 70 40 40 Mora............................ 43 61 40 65 / 50 80 50 60 Espanola........................ 52 70 50 74 / 60 80 60 40 Santa Fe........................ 52 63 49 68 / 70 80 70 50 Santa Fe Airport................ 50 66 48 70 / 60 80 70 40 Albuquerque Foothills........... 58 70 55 72 / 80 90 80 40 Albuquerque Heights............. 55 72 55 74 / 70 80 70 40 Albuquerque Valley.............. 55 74 55 76 / 70 80 70 30 Albuquerque West Mesa........... 57 71 55 75 / 70 80 70 30 Belen........................... 53 73 53 76 / 70 80 70 30 Bernalillo...................... 55 72 54 76 / 70 80 80 30 Bosque Farms.................... 53 73 52 76 / 70 80 70 30 Corrales........................ 55 73 55 76 / 70 80 80 30 Los Lunas....................... 54 73 53 76 / 70 80 70 30 Placitas........................ 54 67 52 71 / 70 80 80 40 Rio Rancho...................... 55 71 54 75 / 70 80 80 30 Socorro......................... 56 74 55 77 / 70 70 60 40 Sandia Park/Cedar Crest......... 49 63 48 68 / 70 90 80 50 Tijeras......................... 51 65 49 69 / 70 90 80 50 Edgewood........................ 47 64 46 69 / 70 80 80 50 Moriarty/Estancia............... 47 65 45 70 / 80 90 70 50 Clines Corners.................. 48 61 46 66 / 70 80 70 50 Mountainair..................... 49 65 48 69 / 70 80 70 60 Gran Quivira.................... 49 65 48 69 / 70 80 70 60 Carrizozo....................... 55 68 53 71 / 70 90 70 60 Ruidoso......................... 50 59 48 64 / 70 90 70 70 Capulin......................... 48 67 46 68 / 20 20 5 20 Raton........................... 47 69 45 71 / 30 40 10 30 Springer........................ 50 69 46 73 / 30 50 10 30 Las Vegas....................... 48 61 45 67 / 60 80 50 50 Clayton......................... 55 76 53 75 / 20 10 0 5 Roy............................. 52 68 50 70 / 30 50 20 30 Conchas......................... 57 73 55 77 / 40 50 30 20 Santa Rosa...................... 54 68 53 73 / 60 70 50 30 Tucumcari....................... 55 75 53 76 / 30 30 10 10 Clovis.......................... 58 79 56 78 / 30 20 10 10 Portales........................ 59 79 57 78 / 30 20 10 10 Fort Sumner..................... 58 72 56 76 / 50 50 30 20 Roswell......................... 60 71 58 78 / 50 60 30 20 Picacho......................... 55 69 53 73 / 60 80 50 50 Elk............................. 51 66 50 70 / 60 90 50 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday evening for NMZ226. && SHORT TERM...44 LONG TERM....44 AVIATION...44
In the hours before
Special weather statement, Sep 27, 3:07 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
307 PM MDT Sat Sep 27 2025
NMZ201-205-206-272130-
Northwest Plateau NM-West Central Mountains NM-West Central
Plateau NM-
307 PM MDT Sat Sep 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MCKINLEY COUNTY
UNTIL 330 PM MDT...
At 307 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Brimhall Nizhoni, or 13 miles north of Gallup,
moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Brimhall Nizhoni, Tohatchi, Coyote Canyon and Twin Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3563 10870 3571 10880 3591 10867 3575 10840
3557 10863
TIME...MOT...LOC 2106Z 213DEG 11KT 3571 10868
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
11The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 3:07 PM MDT | Special Weather Statement | ABQ | McKinley | 23 min |
| Sep 27, 3:49 PM MDT | Special Weather Statement | ABQ | Cibola | 26 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.